Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 2, 2002, 7:54 PM EST for Duval County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2002, 7:54 PM EST (00:54 UTC)
- Expired
- Apr 2, 2002, 8:45 PM EST
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:14 PM EST | Hail 0.75 | Jax Herlong Arpt, FL | Near Interstate 10 and 295 interchange. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2256 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 030054 SVRJAX FLC031-030145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 754 PM EST TUE APR 2 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 845 PM EST * AT 754 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES NORTHWEST OF JACKSONVILLE HEIGHTS...OR ABOUT 11 MILES NORTHWEST OF ORANGE PARK...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 845 PM EST... NORMANDY AND JACKSONVILLE HEIGHTS... RIVERSIDE AND SAN MARCO... DOWNTOWN JACKSONVILLE... TALLYRAND AND ARLINGTON... JACKSONVILLE INTERNATIONAL... OCEANWAY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:48 PM EST, 6 minutes earlier.
Area forecast discussion, Apr 2, 7:48 PM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 748 PM EST TUE APR 02 2002 CURRENTLY...THE COMBO OF AN UPPER LEVEL SHORT WAVE WITH THE MERGE OF THE E/W COAST SB FLOW SPAWNED SEVERE STORMS THIS AFTERNOON AND EVENING OVER OUR FL FORECAST AREA (FA). LARGE HAIL UP TO GOLF BALL SIZE WAS ASSOCIATED WITH A CELL THAT MOVED OVER MACCLENNY IN BAKER COUNTY...AND AT LEAST DIME SIZE HAIL WAS REPORTED WITH NUMEROUS OTHER CELLS OVER PUTNAM AND NASSAU COUNTIES. FREQUENT CLOUD TO CLOUD LIGHTNING IS NOW ASSOCIATED WITH CELLS OVER CLAY COUNTY. FORECAST...SEVERAL RESIDUAL OUTFLOW BOUNDARIES EXIST OVER THE FA. EVEN THOUGH DAYTIME HEATING HAS BEEN LOST AND VILS HAVE SIGNIFICANTLY DROPPED...CONVERGING BOUNDARIES AND DEW-POINTS NEAR 70 DEGREES OVER NE FL AND SE GA MAY SQUEEZE MORE PRECIPITATION OUT OF THE AIRMASS THIS EVENING...ENDING BY MIDNIGHT. ZONES HAVE BEEN ACCOUNTED FOR THE PRECIP AND POSSIBILITY OF ADDITIONAL CONVECTION. .JAX... .GA...NONE. .FL...NONE. PUBLIC...BROYLES
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:30 AM EST | Severe Thunderstorm Warning | JAX | Bradford, Clay | 45 min |
| Apr 3, 9:32 AM EST | Severe Thunderstorm Warning | JAX | Duval | 43 min |
| Apr 3, 9:44 AM EST | Special Marine Warning | JAX | 91 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.